Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

195 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got head injury. Had concussion. Diagnosed with chronic migraines. What this could be?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5735 Questions

default
Posted on Tue, 8 Jan 2013 in Head Injuries
Question: I had a slip & fall incident in May (7 months ago), where I suffered a concussion from hitting the back of my head on a concrete floor. Had a concussion and hurt my lower back & neck. I've been fine since, except for not being able to perform take part in normal daily exercise, just physical therapy. Recently, and for the past 2 months, I've been experiencing strange symptoms. It started while driving to work one night. At first I thought I was just tired, but it continues. While driving, I get a feeling of vertigo and this anxiety comes over me where I feel like cars are going to hit me or like I am going to drive off a cliff. Doesn't matter if it's night or day. Saw my eye doctor for an exam, and my eyes are fine. No glasses needed. Both my PCP & Eye Doc think I was having post-concussion symptoms. Besides driving, I get a weird numbness & tingling in my arms and feet. I'll get a sense of confusion, forgetting everyday customer's names or even my co-workers. I'll get really hot, maybe even sweat. Feel like I'm going to passout or vomit. I've had a headache for 8 days in a row now. I've been a migraine sufferer since 2007. My neurologist diagnosed me back in March with Chronic Migraines. Saw him 4 wks ago and told him all of these symptoms. He just said the same thing again, prescribed me Neurontin, which I am refusing to take. I don't want to take medication like that. Since the visit, I've been dealing with the same symptoms. I've had an EEG & an MRI last wk and am awaiting the results. I have no idea what this could be and it's really effecting me, my work performance and even operating a vehicle. I could endanger myself or someone else and I'm really freaked out. Please help!
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Hi,

Thank you for posting your query.

There are two likely possibilities, leading to your current symptoms:

1. Migraine with vertigo: also called as migrainous vertigo. In this condition, headache is accompanied with vertigo or dizziness. Many patients with migraine may have dizziness too. Treatment is with preventive medications such as Topiramate or divalproex or beta blockers. To relieve the symptoms, rizatriptan may be given to reduce headache and betahistine to reduce giddiness.

2. Post-concussion symptoms: In this condition, dizziness is the main symptom, associated with confusion, headache, etc. Treatment is mainly symptomatic to relieve the symptoms.

I do not think any other possibility is there. However, please inform the MRI brain reports once you receive them.

Wishing you good health,

Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  
Lab Tests ,  

Recent questions on  Divalproex

doctor1 MD

Hello Dr. Grief. I am a 50 year old female being treated for bipolar 2 and am taking seroquel 75mg and divalproex sodium 750 for some time. I don t feel well now. Having many side effects? What can I do to feel better and be responsible for my well being?

doctor1 MD

I am currently on 400mg zeptol CR along with other anticonvulsants divalproex and lobazam . Due to adverse side effects of carbamezapine, doc has recommended substitution of zeptol with lacoset 100. In what steps do you advise tapering off of...

doctor1 MD

divalproex dr 500mg for a 90 yrs man?

doctor1 MD

I am currently taking 80 mg Latuda, 500 mg divalproex and 10 mg zolpidem . I have been diagnosed as bipolar. For several weeks I have been very shaky and now have difficulties swallowing food without gagging. I am 52 years old also been diagnosed...

doctor1 MD

Saturday morning upon waking my husband had sharp electric shock like pains under his left breast. It was quite constant for about 5 minutes. He is on Divalproex for epilepsy. He had a seizure in April and had two compression fractures T5 & T6, and has had back pain ever since which comes and goes. Could this be serious?

doctor1 MD

My sister has been prescribed divalproex sod er 500mg each (2 tablets) in the evening. She seems very subdued and not her normal self. She is also taking bupropion hcl xl 150mg in the evening. When I told the psychiatrist that she had some trouble eating because of her tremors, he prescribed 10mg of propranolol twice daily. What do you think?

doctor1 MD

I get dizziness in my head and my vision blurs. The times differ everytime it happens. It could last 10 seconds or 20 seconds. I get a weird feeling in my stomach, and my breathing feels nervous. I've since childhood and have been taking meds since then. First I was on tegretol (spelling?) now I am currently taking 1 lamotrigine morning and night and 3 divalproex morning and 4 divalproex at night along with the lamotrogine. My doctor says it could be seizures or epilepsy but I just don't know anymore. Please help.